Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Using some cocaine, got high heart rate. Serious?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have been using some cocaine today and my heart rate is at 132 is this an emergency. I feel ok
Posted Sat, 6 Apr 2013 in Drug Abuse
Answered by Dr. Jasvinder Singh 27 minutes later
Thanks for posting your query.

A normal adult's heart rate can be anywhere from 60 to 100 beats per minute. Anything over 100 is technically defined as a tachycardia. What you are having is tachycardia due to cocaine. Cocaine increases heart rate and blood pressure while constricting the arteries supplying blood to the heart. The result can be a heart attack, even in young people without heart disease.

You should stop using cocaine as soon as possible. Cocaine stays in your body for around 2-3 days from the day of intake. Drink plenty of water and start exercising daily for a faster excretion form your body.

Emergency treatment often consists of administering a benzodiazepine sedation agent, such as diazepam (Valium) to decrease the elevated heart rate and blood pressure.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor